• question-icon

    Suggest treatment for diarrhea, constipation and abdominal cramps

default
Posted on Thu, 1 Jun 2017 in Digestion and Bowels
Question: I seem to have diarrhea, constipation and cramps after I eat every few days since the first of this month. I take VSL 3 but does not seem to be helping. I was told I may have IBS or Colitis. next month I am going to my M.D.
doctor
Answered by Dr. Sunil 2 hours later
Brief Answer:
IBS is a diagnosis of exclusion.

Detailed Answer:
Hi,
Dear patient have gone through your detalts and i appreciate your concerns.

Irritable bowel syndrome is a diagnosis of exclusion.In easy language when a gastroenterologist can't find out any cause despite of extensive investigations patient is labelled to have IBS.

Initially as you say you have only tried probiotic till date.As you are having a short history of symptoms initially i would suggest you to take a short term course of Ofloxacin with Metronidazole(5-7 days).
Apart from that few tests like Endoscopy,Colonoscopy and stool test should be done to rule out any other possibility.

Without these tests a patient can't be labbeled as having IBS.

I would strongly recommend you to follow a couse of antibiotics with probiotic and digestive enzymes and folow up after 7 days.

Thank you and may god bless you.
Above answer was peer-reviewed by : Dr. Kampana
doctor
Answered by
Dr.
Dr. Sunil

Gastroenterologist

Practicing since :1982

Answered : 351 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Ofloxacin

doctor1 MD

Hi. About three months ago I was diagnosed with a case of acute bacterial prostatitis. I was put on a four week course of ofloxacin. My urine...

doctor1 MD

I have recently been taken off triple therapy for hep c because I ve developed ascites , for prevention of this becoming infected the Hospial have...

doctor1 MD

I was working today and noticed I had a slight headache and then I felt a sore type feeling in my left eye. I looked in the mirror and saw that...

doctor1 MD

my two year old daughter had fever for two days and a bloated tummy. Doc gave ofloxacin anticipating stomach infection as her elder sister had just...

doctor1 MD

I put Vision in my eyes yesterday and they started stinging and running and my vision has been blurred and foggy ever since. What do I do? I have...

doctor1 MD

I have been leaking a clear liquid from my rectum

doctor1 MD

My son an some kind of infection called Epididymitis . He has taken Ofloxacin which did not rid him of the infection. He does not have health...

Get personalised answers from verified doctor in minutes across 80+ specialties

184 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Sunil
  • Q - What causes rapid abdominal weight gain?

  • Q - Is Voltaren effective in managing pain when with Barrett's esophagus?

  • Q - What causes black stool post a colostomy surgery?

  • Q - Suggest treatment for severe nausea and vomiting

  • Q - What are the repercussions of accidental ingestion of a plastic piece?

  • Q - What causes difficulty in swallowing food?

  • Q - Suggest treatment for profuse rectal bleeding

  • Q - What causes urinary retention after gallbladder removal?

  • Q - Suggest treatment for abdominal bloating and gastritis

  • Q - What causes upper right quadrant pain with bloating?

backtotop2